Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 10, 2012, 11:21 PM CDT for 4 counties in Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2012, 11:21 PM CDT (04:21 UTC)
- Expired
- May 10, 2012, 11:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Colorado County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
637
WUUS54 KHGX 110421
SVRHGX
TXC089-239-321-481-110445-
/O.NEW.KHGX.SV.W.0081.120511T0421Z-120511T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1121 PM CDT THU MAY 10 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN COLORADO COUNTY IN TEXAS...
JACKSON COUNTY IN TEXAS...
EXTREME WEST CENTRAL MATAGORDA COUNTY IN TEXAS...
EXTREME SOUTHWESTERN WHARTON COUNTY IN TEXAS...
* UNTIL 1145 PM CDT
* AT 1117 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF VICTORIA TO POINT COMFORT...AND MOVING NORTHEAST AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDNA...GANADO...AND LA WARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING.
LAT...LON 2928 9665 2897 9621 2874 9640 2873 9644
2871 9644 2871 9665 2882 9672 2885 9671
2889 9673 2893 9680 2902 9683 2907 9693
TIME...MOT...LOC 0417Z 207DEG 36KT 2892 9692 2868 9657
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:20 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 10, 8:20 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
820 PM CDT THU MAY 10 2012
.DISCUSSION...
UPDATED FCST FOR TORNADO WATCH. ALSO ADDED MENTION TO SVR IN ZONE
FCST. IN THE SHORT TERM...WILL NEED TO WATCH FOR DISCRETE INDIVIDUAL
CELLS FOR ROTATION. NEED TO PAY PARTICULAR INTEREST TO SFC
BOUNDARY STRETCHING ALONG SE TX COASTAL COUNTIES WWD TOWARD THE
LRD AREA WHERE THESE CELLS ARE TRAINING ALONG AND SPINNING AT
TIMES. LOOKING OUT WEST IT LOOKS LIKE THESE CELLS ARE BEGINNING TO
CLUSTER AND SHOULD EVOLVE INTO A MORE LINEAR SYSTEM AS UPPER LOW
EDGES EWD AND WILL BRING A DAMAGING WIND THREAT AS IT PUSHES INTO
SE TX LATER TONIGHT. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 66 79 63 78 62 / 100 90 50 40 10
HOUSTON (IAH) 68 79 64 81 63 / 90 90 60 40 10
GALVESTON (GLS) 73 78 70 79 69 / 80 90 60 40 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH FRIDAY AFTERNOON FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, May 10, 3:15 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 315 PM CDT THU MAY 10 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-112015- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 315 PM CDT THU MAY 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS MAY MOVE INTO SOUTHEAST TEXAS LATER THIS EVENING AND TONIGHT. SOME STORMS COULD BE STRONG TO SEVERE BUT THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT WHICH WILL LIKELY PRODUCE GUSTY STRAIGHT LINE WINDS. MORE HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS AND PERSIST INTO FRIDAY MORNING. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM 1AM TONIGHT THROUGH FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTHEAST TEXAS ON FRIDAY AS AN UPPER LOW PRESSURE STORM SYSTEM MOVES ACROSS THE STATE. LOCALLY HEAVY RAINFALL IS THE MAIN THREAT FROM THESE STORMS. THE RAINFALL COVERAGE IS EXPECTED TO LESSON FRIDAY NIGHT AND END ON SATURDAY. GENERALLY EXPECTING RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED AMOUNTS OF 5 INCHES ACROSS MUCH OF THE AREA. HIGHER AMOUNTS ARE EXPECTED MAINLY ALONG THE COAST AND SOUTH OF THE HOUSTON METRO AREA. STORMS COULD RE-DEVELOP LATER ON FRIDAY AND INTO FRIDAY NIGHT WHICH WILL CONTRIBUTE TO SOME LOCALIZED HIGHER AMOUNTS. RAINFALL MAY LINGER INTO SATURDAY BUT WITH RAINFALL AMOUNTS GENERALLY LESS THAN A HALF INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH FRIDAY.
In the hours before
Local storm report, May 10, 6:21 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
621 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TORNADO WEIMAR 29.70N 96.78W
05/10/2012 COLORADO TX LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN AT AND NEAR WEIMAR HIGH SCHOOL.
SCOREBOARD DAMAGED AND TRAIN DERAILED. NO INJURIES
REPORTED PER DPS. TIME IS ESTIMATED VIA RADAR.
&&
47Special weather statement, May 10, 6:44 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
644 PM CDT THU MAY 10 2012
TXZ197-210-211-110045-
WASHINGTON TX-AUSTIN TX-COLORADO TX-
644 PM CDT THU MAY 10 2012
...SPECIAL WEATHER STATEMENT...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR ELLINGER...OR 11 MILES
NORTHWEST OF COLUMBUS...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN WASHINGTON...NORTHWESTERN AUSTIN AND
EXTREME NORTH CENTRAL COLORADO COUNTIES. FRELSBURG...INDUSTRY AND
SHELBY MAY BE AFFECTED IF THE STORM EXPANDS IN SIZE.
LAT...LON 2996 9657 3004 9662 3013 9658 2990 9633
2976 9670 2979 9672
TIME...MOT...LOC 2336Z 229DEG 8KT 2984 9667
47Special weather statement, May 10, 9:16 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
916 PM CDT THU MAY 10 2012
TXZ195>197-211-110345-
BURLESON TX-WASHINGTON TX-AUSTIN TX-BRAZOS TX-
916 PM CDT THU MAY 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...WASHINGTON...
NORTHWESTERN AUSTIN AND BRAZOS COUNTIES UNTIL 1045 PM CDT...
A LINE OF STRONG THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM
THE WEST AFTER 10 PM. WIND GUSTS BETWEEN 30 AND 50 MPH WILL BE
POSSIBLE ALONG THE LEADING LINE OF THESE STORMS ASSUMING THEY IT
DOES NOT SIGNIFICANTLY WEAKEN IN THE SHORT TERM.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...CALDWELL...SOMERVILLE...SNOOK AND BURTON.
LAT...LON 3073 9663 3070 9656 3074 9647 3080 9642
3065 9627 3006 9654 3005 9662 3015 9665
3016 9669 3014 9677 3016 9679 3023 9674
3030 9664 3032 9674 3047 9691 3052 9691
3056 9695
TIME...MOT...LOC 0206Z 261DEG 22KT 3100 9779 3054 9749 3010 9778
47Special weather statement, May 10, 10:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1040 PM CDT THU MAY 10 2012
TXZ176-195-196-198-110445-
BURLESON TX-MADISON TX-GRIMES TX-BRAZOS TX-
1040 PM CDT THU MAY 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...MADISON...GRIMES...
AND BRAZOS COUNTIES...
AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS NEAR LEXINGTON...MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...CALDWELL...SOMERVILLE...SNOOK...AND WIXON
VALLEY.
LAT...LON 3055 9695 3073 9663 3070 9656 3074 9647
3094 9631 3100 9616 3107 9605 3109 9594
3056 9588 3030 9666 3032 9670 3032 9674
3037 9677 3046 9690 3054 9692
TIME...MOT...LOC 0339Z 253DEG 35KT 3047 9706
40The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:52 PM CDT | Special Marine Warning | HGX | 98 min | |
| May 10, 9:16 PM CDT | Special Weather Statement | HGX | Brazos, Burleson | 89 min |
| May 10, 10:26 PM CDT | Small Craft Advisory | HGX | 12 hr | |
| May 10, 10:40 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Grimes, Madison | 65 min |
| May 10, 10:50 PM CDT | Special Marine Warning | HGX | 55 min | |
| May 10, 11:43 PM CDT | Special Marine Warning | HGX | 92 min | |
| May 10, 11:44 PM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Matagorda, Wharton | 31 min |
| May 10, 11:55 PM CDT | Special Marine Warning | HGX | 65 min | |
| May 10, 11:59 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda | 46 min |
| May 11, 12:08 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Madison, Washington | 52 min |
| May 11, 12:16 AM CDT | Tornado Warning | HGX | Jackson, Matagorda | 44 min |
| May 11, 12:37 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 53 min |
| May 11, 12:46 AM CDT | Severe Thunderstorm Warning | HGX | Matagorda | 44 min |
| May 11, 1:04 AM CDT | Special Marine Warning | HGX | 86 min | |
| May 11, 1:14 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 46 min |
| May 11, 1:33 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston | 27 min |
| May 11, 1:49 AM CDT | Special Marine Warning | HGX | 86 min | |
| May 11, 1:49 AM CDT | Special Weather Statement | HGX | Liberty, Montgomery | 41 min |
| May 11, 1:54 AM CDT | Tornado Warning | HGX | Harris, Liberty | 29 min |
| May 11, 1:57 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty | 63 min |
| May 11, 2:11 AM CDT | Special Marine Warning | HGX | 94 min | |
| May 11, 3:00 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Galveston, Harris, Liberty | 60 min |
| May 11, 3:21 AM CDT | Special Marine Warning | HGX | 54 min | |
| May 11, 3:45 AM CDT | Special Marine Warning | HGX | 60 min | |
| May 11, 3:53 AM CDT | Special Weather Statement | HGX | Chambers | 52 min |
| May 11, 4:10 AM CDT | Special Marine Warning | HGX | 50 min | |
| May 11, 4:49 AM CDT | Special Marine Warning | HGX | 26 min | |
| May 11, 4:31 PM CDT | Special Weather Statement | HGX | Brazos | 44 min |
| May 11, 5:02 PM CDT | Special Weather Statement | HGX | Austin | 58 min |
| May 11, 5:09 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 19 min |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 45 min |
| May 11, 5:46 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Waller | 44 min |
| May 11, 5:54 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison, Walker | 37 min |
| May 11, 5:57 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Trinity, Walker | 48 min |
| May 11, 6:28 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Harris, Waller | 47 min |
| May 11, 6:45 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.